• Dear Guest, if you are new here please "sign up" at the top if you'd like to post messages. And if you have used this forum before note we upgraded to new forum software and couldn't transfer the passwords. To get into your account, click on the "log in" button, then click on "Forgot your password?" and reset your password. All previous posts were safely transferred to the new system but custom avatars and private messages unfortunately didn't get moved over. The upside is a newer, simpler, friendly forum.

SJW Causing Migraines?

#1
Hello everyone, I have a question regarding SJW. I started taking it a few days ago and the first day I got a migraine a few hours after taking it. Then the second day it happened again and the THIRD day I got a migraine literally minutes after taking the pill. That was when I realised it was definitely the pill that caused the migraine. I started taking it for anxiety, post natal depression and I had heard that it was good for people that suffer migraines.

Has anyone else experienced this? I am wondering if it is the SJW or if it is perhaps an additive in the pill that caused the migraine?

It was a quite intense migraine with nausea.

The brand I tried was Karmamood extra strength from Holland and Barrett.

I have since moved on to 5HTP with no side effects so far.

Can anyone shed some light onto this? Thank you kindly.
 

kelly

Administrator
Staff member
#2
Hi Anxiousrabbit,

That sounds awful to be getting migraines like that! If it were me I'd definitely stop as well. This side-effect isn't common at all so I don't have a perfect answer to your question, but I would try a couple of things if you decide to try SJW again. First, I'd switch to a different brand just in case there's something in the pill that isn't agreeing with you. Second, if you were taking 3/day I would drop down to 1/day for starters and slowly build up to 3/day.

In my limited experience, I've taken others herbal capsules (not SJW) that gave me bad headaches as well... ones that lasted all day. I determined that I was likely taking too much and stopped right away, and then scaled back significantly when I started again. I don't know if this will solve the problem but it's worth a shot.

In the meantime, if 5-HTP works then you could just stick with that too! Good luck!

Kelly